Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Engulfing and subgroup separability for hyperbolic groups


Author: D. D. Long
Journal: Trans. Amer. Math. Soc. 308 (1988), 849-859
MSC: Primary 57M05
DOI: https://doi.org/10.1090/S0002-9947-1988-0951631-0
MathSciNet review: 951631
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If a group is subgroup separable, otherwise known as locally extended residually finite or LERF, one can pass from immersions to embeddings in some finite covering space. We show that a certain 'engulfing' property gives subgroup separability for a large and useful class of subgroups of hyperbolic $ 3$-manifold groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M05

Retrieve articles in all journals with MSC: 57M05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0951631-0
Article copyright: © Copyright 1988 American Mathematical Society